Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 93, NWS Wilmington, OH

July 10, 2013Clinton County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2013, 2:22 PM EDT for Clinton County, Warren County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 2:22 PM EDT (18:22 UTC)
Expired
Jul 10, 2013, 3:00 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clinton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:05 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 10, 2:05 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT WED JUL 10 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. AFTER THE COLD FRONT PASSES TONIGHT...HIGH
PRESSURE WILL BUILD ACROSS THE REGION. THIS HIGH PRESSURE WILL
BRING DRIER CONDITIONS TO OUR AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT WAS PROGRESSING SOUTHEASTWARD THROUGH THE UPPER MID
WEST THIS AFTERNOON. AHEAD OF THIS FRONT A LARGE AREA OF RAIN AND
IMBEDDED CONVECTION WAS MOVING THROUGH INDIANA EARLY THIS
AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS THE WILMINGTON FORECAST AREA IN A VERY UNSTABLE AIR MASS AHEAD
OF THE LARGER AREA OF PRECIPITATION. SEVERE WEATHER WILL BE A
POSSIBILITY ACROSS THE ENTIRE FORECAST AREA THROUGH THIS EVENING.
THE MAIN THREATS WILL BE DAMAGING WINDS AND FLASH FLOODING WITH
LOCALLY HEAVY RAINFALL. FLASH FLOODING COULD EASILY OCCUR WITH
ANY TRAINING OF STORMS. HAVE EXTENDED THE FLASH FLOOD WATCH TO
MIDNIGHT ENCOMPASS THREATS FROM RANIFALL AHEAD OF THE PASSAGE OF
THE COLD FRONT. LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT AS WELL.

ADJUSTED HIGH TEMPERATURE UPWARD BASED ON CURRENT CONDITIONS.
OTHER UPDATES TO FORECAST EARLY THIS AFTERNOON WERE MINOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONGOING CONVECTION...POSSIBLY SEVERE WITH HEAVY RAINFALL POTENTIAL
AS WELL...WILL START OFF THE SHORT TERM AS WE HEAD INTO THIS
EVENING. CONVECTION WILL SHIFT SOUTH AND EAST THROUGHOUT THE EVENING.
THE BULK OF PRE-FRONTAL TROUGH CONVECTION IS EXPECTED TO EXIT OUR
FORECAST AREA BY THE LATE EVENING. AS THE COLD FRONT MOVES THROUGH
CLOSER TO MIDNIGHT OR A FEW HOURS THEREAFTER...ADDITIONAL SHOWERS
AND THUNDERSTORMS MAY BE POSSIBLE...GIVEN THE MOISTURE STILL IN
PLACE AND FRONTAL CONVERGENCE. THIS CURRENT THINKING IS THAT MUCH
OF THE ATMOSPHERE WOULD HAVE ALREADY BEEN WORKED OVER FROM THE
MORE WIDESPREAD CONVECTION EARLIER IN THE EVENING. THEREFORE THIS
FRONTAL CONVECTION WILL LIKELY NOT BE VERY ROBUST. HOWEVER...
WITH STRONGER SHEAR IN PLACE...CANNOT RULE OUT SOME OF THESE CELLS
BECOMING STRONG DURING THE EARLY MORNING HOURS.

ALL CONVECTION ALONG WITH THE FRONT IS EXPECTED TO BE OUT OF THE
AREA AFTER SUNRISE THURSDAY MORNING. OVERNIGHT LOWS TONIGHT WILL
DROP INTO THE LOWER 60S ACROSS THE NORTH...BEHIND THE FRONT. SOUTH
OF THE FRONT...TEMPERATURES WILL PROBABLY STAY IN RAIN COOLED
UPPER 60S.

HIGH PRESSURE WILL BUILD ACROSS THE REGION ON THURSDAY AND WILL
REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE SHORT
TERM TIME PERIOD. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND LOWER
SURFACE DEWPOINTS. EXPECT A SUNNY DAY THURSDAY WITH TEMPERATURES
ONLY RISING INTO THE UPPER 70S TO LOWER 80S. THE SAME SHOULD BE
EXPECTED FOR FRIDAY. TEMPERATURES THURSDAY NIGHT WILL DROP TO
SEASONABLY COOL MIDDLE TO UPPER 50S. FRIDAY NIGHT WILL BE
SEASONABLY COOL AS WELL...WITH TEMPERATURES PERHAPS A FEW DEGREES
WARMER THAN THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND WITH DRY
CONDITIONS EXPECTED AND A GRADUAL WARMING TREND.  ON MONDAY AND
TUESDAY THE SE PORTIONS OF THE FA WILL BE ON THE EDGE OF SYSTEM SE
OF THE FA.  THERE ARE INDICATIONS THAT EXTREME SE PORTIONS OF THE FA
MAY HAVE A FEW SHOWERS IMPACT THE AREA HOWEVER THE CHANCE OF THIS
OCCURRING IS PRETTY LOW.  DUE TO THIS HAVE DECIDED TO LEAVE
PRECIPITATION OUT OF THE FORECAST AT THIS TIME.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
FA. TSTMS EXPECTED AT TAF SITES THROUGH 23Z-24Z. LOCALLY HEAVY
RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS AND
CIGS/VSBYS MAY BE BRIEFLY REDUCED TO IFR CONDITIONS IN THE
STRONGER STORMS. AS THE COLD FRONT PUSHES THROUGH THIS
EVENING INTO THE OVERNIGHT...PCPN SHOULD TAPER OFF ACROSS THE AREA WITH
SKIES AT LEAST PARTIALLY CLEARING LATE TONIGHT INTO THURSDAY
MORNING. VFR CONDITIONS EXPECTED ON THURSDAY.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...PARKER
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...PARKER
Hazardous weather outlook, Jul 10, 12:53 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT WED JUL 10 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1253 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THESE STORMS HAVE THE POTENTIAL TO ORGANIZE AND BECOME
SEVERE. THE MAIN THREATS FROM ANY SEVERE STORMS THIS AFTERNOON AND
EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. SHOWERS AND
THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 10, 12:11 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT WED JUL 10 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1211 PM EDT WED JUL 10 2013

...HIGH HEAT INDICES THIS AFTERNOON...
...STRONG TO SEVERE STORMS LIKELY AS WELL...

VERY WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE ENTIRE
AREA AHEAD OF A COLD FRONT OVER ILLINOIS. HEAT INDICES THROUGH THE
MIDDLE AFTERNOON HOURS WILL PEAK IN THE UPPER 90S FOR MUCH OF THE
AREA...WITH AIR TEMPERATURES IN THE MID AND UPPER 80S...AND
DEWPOINTS IN THE MIDDLE 70S. THIS WILL MAKE FOR DANGEROUS
CONDITIONS FOR ANYONE WITH PROLONGED OUTDOOR EXPOSURE.

STRONG TO SEVERE THUNDERSTORMS OVER INDIANA WILL MOVE INTO THE
AREA AFTER 1 PM. STORMS WILL INCREASE IN COVERAGE WITH TIME...WITH
THE MAIN THREATS BEING DAMAGING WIND AND TORRENTIAL RAINFALL
RATES...WHICH MAY LEAD TO FLASH FLOODING GIVEN VERY SATURATED
SOILS FROM RECENT RAINS. SOME STORMS MAY ALSO PRODUCE LARGE HAIL.
STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM.

BINAU
Local storm report, Jul 10, 12:36 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1236 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             1 W CRIDERSVILLE        40.65N 84.17W
07/09/2013  M1.00 INCH       AUGLAIZE           OH   PUBLIC

&&

KURZ
Local storm report, Jul 10, 2:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
222 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     BLANCHESTER             39.29N 83.98W
07/10/2013                   CLINTON            OH   PUBLIC

            LARGE BRANCH DOWN.

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:14 PM EDTAreal Flood AdvisoryILNClinton, Highland, Warren3 hr
Jul 9, 8:28 PM EDTSpecial Weather StatementILNClinton32 min
Jul 9, 8:29 PM EDTFlash Flood WarningILNHardin4 hr
Jul 9, 8:34 PM EDTSpecial Weather StatementILNAuglaize26 min
Jul 9, 8:37 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer, Shelby4 hr
Jul 9, 8:39 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby51 min
Jul 9, 8:45 PM EDTSpecial Weather StatementILNShelby30 min
Jul 9, 9:13 PM EDTSpecial Weather StatementILNShelby17 min
Jul 9, 9:28 PM EDTSpecial Weather StatementILNHardin32 min
Jul 9, 9:30 PM EDTSpecial Weather StatementILNShelby45 min
Jul 9, 9:32 PM EDTRiver Flood WarningILNHocking61 hr
Jul 9, 10:07 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
Jul 9, 11:07 PM EDTSpecial Weather StatementILNLogan38 min
Jul 9, 11:42 PM EDTSpecial Weather StatementILNUnion48 min
Jul 10, 7:05 AM EDTSpecial Weather StatementILNFranklin25 min
Jul 10, 7:40 AM EDTSpecial Weather StatementILNFranklin35 min
Jul 10, 1:54 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer51 min
Jul 10, 1:56 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Jul 10, 2:12 PM EDTAreal Flood AdvisoryILNPreble3 hr
Jul 10, 2:32 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more43 min
Jul 10, 2:42 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Darke, Hardin, Logan, Miami and 1 more3 hr
Jul 10, 2:46 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Shelby44 min
Jul 10, 2:59 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Hardin, Logan, Madison and 3 more46 min
Jul 10, 3:08 PM EDTSevere Thunderstorm WarningILNClark, Greene, Madison, Miami, Montgomery52 min
Jul 10, 3:21 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jul 10, 3:21 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery39 min
Jul 10, 3:26 PM EDTAreal Flood AdvisoryILNButler, Clark, Greene, Montgomery, Warren3 hr
Jul 10, 3:36 PM EDTAreal Flood AdvisoryILNChampaign, Delaware, Franklin, Madison, Union3 hr
Jul 10, 3:39 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Highland, Madison and 2 more51 min
Jul 10, 3:44 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 10, 3:45 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Greene, Highland, Warren45 min
Jul 10, 3:55 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Highland, Warren3 hr
Jul 10, 3:55 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more50 min
Jul 10, 4:21 PM EDTSevere Thunderstorm WarningILNFairfield, Highland, Hocking, Pickaway, Pike, Ross54 min
Jul 10, 4:22 PM EDTAreal Flood AdvisoryILNFairfield, Fayette, Licking, Pickaway3 hr
Jul 10, 4:28 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike47 min
Jul 10, 4:33 PM EDTFlash Flood WarningILNBrown, Clermont, Clinton, Hamilton, Highland3 hr
Jul 10, 4:39 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking51 min
Jul 10, 4:46 PM EDTSevere Thunderstorm WarningILNLicking14 min
Jul 10, 4:54 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike, Ross, Scioto3 hr
Jul 10, 4:56 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto49 min
Jul 10, 5:05 PM EDTSevere Thunderstorm WarningILNAdams, Scioto55 min
Jul 10, 5:18 PM EDTSevere Thunderstorm WarningILNPike, Ross42 min
Jul 10, 5:25 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jul 10, 5:49 PM EDTSevere Thunderstorm WarningILNScioto26 min
Jul 10, 5:51 PM EDTFlash Flood WarningILNScioto3 hr
Jul 10, 2:33 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen3 hr
Jul 10, 2:00 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.